Funnel Cloud, St. Croix
- When
- December 16, 5:00 PM AST to 5:15 PM AST
- Where
- St. Croix County, St. Croix
- Reported by
- AIRPLANE PILOT
A pilot sighted three funnel clouds about 15 to 25 miles northwest of St. Croix.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A pilot sighted three funnel clouds about 15 to 25 miles northwest of St. Croix.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Dec 16, 4:00 PM AST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 400 PM AST MON DEC 16 2002 400 PM DISCUSSION... RUNNING LATE ON PACKAGE. GRIDS CREATED FROM SCRATCH WHICH IS/WAS A LONG PROCESS FOR MARINE PACKAGE AS WELL. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVED ACROSS THE SOUTHEAST COASTAL WATERS. AN OUTFLOW BOUNDARY MOVE AWAYS FROM THE AREA TO THE SOUTHEAST AN RESULTED IN THE ISSUANCE OF SMW FOR EASTERN WATERS LATE THIS AFTERNOON. .1130 AM UPDATE... SURFACE WINDS EXPECTED TO CONTINUE TO BE FROM THE SOUTHEAST FOR NEXT 24 HOURS. THE LOW LEVEL RIDGE TO THE NORTHEAST OF THE REGION IS EXPECTED TO DRIFT SLOWLY EAST DURING THIS PERIOD AND THE WHILE THE SURFACE WINDS SHOULD STAY SOUTHEAST THE LOW TO MID LEVEL WINDS MAY SWITCH OVER TO THE SOUTH OR EVEN SOUTHWEST. IN EITHER CASE THIS WILL INCREASE THE LOW LEVEL MOISTURE OVER THE NEXT 24 HOURS AND PROBABLY BEYOND. SLIGHT WEAKNESS IN THE UPPER LEVELS WILL PERSIST FOR SHORT TERM BUT SHOULD START TO LIFT OUT BY WEDNESDAY. IT IS EVIDENT THAT THE MID LEVELS ARE STARTING TO DESTABILIZE AS THERE ARE SOME PERSISTENT MODERATE SHOWERS OVER THE CARIBBEAN COASTAL WATERS. GIVEN ALL FACTORS OUTLINED ABOVE...SHOULD SEE INCREASE IN SHOWER ACTIVITY AND INTENSITY IN THE SHORT TERM. 41 .5AM DISCUSSION PATCHY CLOUDINESS MOVING ACROSS THE LOCAL AREA THIS MORNING IN SOUTHEAST LOW LEVEL FLOW IS A BIT MORE WIDESPREAD THAN PREVIOUSLY FORECAST AND SOME MINOR ALTERATIONS TO FORECAST MAY BE NEEDED THIS MORNING. SOME OF THESE ARE INTENSIFYING OVER THE CARIB SOUTH OF US ALREADY IN RESPONSE TO MID LEVEL LOW LIFTING NORTHWARD. LOCAL ATMOSPHERE IS DESTABILIZING IN THE MID LEVELS AND A FEW MODEST CELLS WILL BE POSSIBLE THIS AFTERNOON WITH DIURNAL FORCING. UNSTABLE MID TO UPPER LEVEL CONDITIONS THEN EXPECTED THROUGHOUT THE REMAINDER OF THE WEEK. COLD FRONT MAY REACH THE LOCAL ISLANDS THURSDAY NIGHT OR FRIDAY...BUT SHOULD MOVE INTO THE LOCAL ATLANTIC WATERS AT THE LEAST. FRONTAL PASSAGE (FROPA) STILL POSSIBLE BY WEEKS END. EQUIPMENT: NO PROBLEMS. .SJU... .PR...NONE. .VI...NONE. WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY ...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT: HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
PRZ001>013-VIZ001-002-AMZ710>750-162200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 730 AM AST MON DEC 16 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... SCATTERED SHOWERS ARE EXPECTED FOR TODAY. THERE MAY BE A FEW ISOLATED AREAS TO RECEIVE MODERATE SHOWERS. BUT NO SIGNIFICANT RAINFALL ACCUMULATION IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION NOT NECESSARY. .TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS ARE EXPECTED TUESDAY. THERE MAY BE A FEW ISOLATED AREAS TO RECEIVE MODERATE TO HEAVY SHOWERS. ALTHOUGH NO SIGNIFICANT RAINFALL ACCUMULATION IS EXPECTED...A FEW ISOLATED AREAS MAY RECEIVE URBAN AND SMALL STREAM FLOODING. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... SCATTERED SHOWERS ARE EXPECTED FOR TODAY. THERE MAY BE A FEW ISOLATED AREAS TO RECEIVE MODERATE SHOWERS. BUT NO SIGNIFICANT RAINFALL ACCUMULATION IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION NOT NECESSARY. .TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS ARE EXPECTED TUESDAY. THERE MAY BE A FEW ISOLATED AREAS TO RECEIVE MODERATE TO HEAVY SHOWERS. ALTHOUGH NO SIGNIFICANT RAINFALL ACCUMULATION IS EXPECTED...A FEW ISOLATED AREAS MAY RECEIVE URBAN AND SMALL STREAM FLOODING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in U.S. Virgin Islands in 2002Every state in 2002This day in weather historyWarnings in U.S. Virgin Islands, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327093.